Alert archive / Pennsylvania / Snow Advisories in 2005
Snow Advisory 2, NWS State College, PA
NWS State College, PA issued this snow advisory at Nov 23, 2005, 3:38 PM EST for 12 counties in Pennsylvania. It took effect at Nov 23, 2005, 9:00 PM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Nov 23, 2005, 3:38 PM EST (20:38 UTC)
- In effect from
- Nov 23, 2005, 9:00 PM EST
- Expired
- Nov 24, 2005, 3:50 AM EST
- In force
- 7 hr
- Issued by
- NWS State College, PA
Counties Bedford County, PA, Blair County, PA, Cambria County, PA, Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Elk County, PA, McKean County, PA, Potter County, PA, Somerset County, PA, Warren County, PA
The radar
The State College radar (KCCX), 37 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.6 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 877 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KCTP 232038 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 338 PM EST WED NOV 23 2005 PAZ004-240500- /O.UPG.KCTP.LE.A.0001.051124T1200Z-051125T1800Z/ /O.NEW.KCTP.SN.Y.0002.051124T0200Z-051124T1800Z/ /O.NEW.KCTP.LE.W.0002.051124T1800Z-051125T1800Z/ WARREN- 338 PM EST WED NOV 23 2005 ...LAKE EFFECT SNOW WARNING IN EFFECT FROM 1 PM THURSDAY TO 1 PM EST FRIDAY... ...SNOW ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 1 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A LAKE EFFECT SNOW WARNING...WHICH IS IN EFFECT FROM 1 PM THURSDAY TO 1 PM EST FRIDAY. A SNOW ADVISORY HAS ALSO BEEN ISSUED. THIS SNOW ADVISORY IS IN EFFECT FROM 9 PM THIS EVENING TO 1 PM EST THURSDAY. THE LAKE EFFECT SNOW WATCH IS NO LONGER IN EFFECT. LIGHT SNOW WILL MOVE IN THIS EVENING FROM THE WEST AND WILL LAST INTO THURSDAY MORNING. WHILE THE SNOW WILL NOT BE EXTREMELY HEAVY OVERNIGHT...THE FIRST SNOW OF THE YEAR CAN CREATE EXTRA TRAVEL HEADACHES...ESPECIALLY WHEN THERE ARE MANY MORE TRAVELERS ON THE ROADS. AN ARCTIC COLD FRONT WITH VERY GUSTY WINDS WILL MOVE THROUGH AROUND SUNRISE ON THURSDAY...AND TURN THE LIGHT STEADY SNOW TO SNOW SQUALLS AND INTERMITTENT SHOWERS. THE GUSTY WINDS WILL MAKE BLOWING AND DRIFTING SNOW ANOTHER PROBLEM FOR TRAVELERS ON THURSDAY AND INTO FRIDAY. THE SNOW TONIGHT WILL AMOUNT TO 2 TO 3 INCHES...AND ANOTHER INCH OR SO WILL ACCUMULATE DURING THE MORNING HOURS ON THURSDAY. AFTER 1 PM ON THURSDAY...THE SNOW WILL BECOME PREDOMINANTLY LAKE EFFECT SNOW. THE LAKE EFFECT SNOW SHOWERS WILL DEPOSIT UP TO ANOTHER FOOT OF SNOW OVER WARREN COUNTY FROM 1 PM THURSDAY TO 1 PM FRIDAY. THEREFORE THE LAKE EFFECT SNOW WARNING IS IN EFFECT FROM 1 PM THURSDAY THROUGH 1 PM FRIDAY. A LAKE EFFECT SNOW WARNING MEANS SIGNIFICANT AMOUNTS OF LAKE EFFECT SNOW ARE FORECAST...MAKING TRAVEL VERY HAZARDOUS. LAKE EFFECT SNOW SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE INTENSE ENOUGH TO DROP 1 TO SEVERAL INCHES OF SNOW PER HOUR FOR SEVERAL HOURS. VISIBILITIES VARY GREATLY AND CAN DROP TO ZERO WITHIN MINUTES. TRAVEL IS STRONGLY DISCOURAGED. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND A CELLULAR PHONE IN YOUR VEHICLE IN CASE OF AN EMERGENCY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ PAZ005-240500- /O.NEW.KCTP.SN.Y.0002.051124T0200Z-051124T1800Z/ /O.NEW.KCTP.LE.Y.0002.051124T1800Z-051125T1800Z/ MCKEAN- 338 PM EST WED NOV 23 2005 ...SNOW ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 1 PM EST THURSDAY... ...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 1 PM THURSDAY TO 1 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 1 PM EST THURSDAY. A LAKE EFFECT SNOW ADVISORY HAS ALSO BEEN ISSUED. THIS LAKE EFFECT SNOW ADVISORY IS IN EFFECT FROM 1 PM THURSDAY TO 1 PM EST FRIDAY. LIGHT SNOW WILL MOVE IN THIS EVENING FROM THE WEST AND WILL LAST INTO THURSDAY MORNING. WHILE THE SNOW WILL NOT BE EXTREMELY HEAVY...THE FIRST SNOW OF THE YEAR CAN CREATE EXTRA TRAVEL HEADACHES...ESPECIALLY WHEN THERE ARE MANY MORE TRAVELERS ON THE ROADS. AN ARCTIC COLD FRONT WITH VERY GUSTY WINDS WILL MOVE THROUGH AROUND SUNRISE ON THURSDAY...AND TURN THE LIGHT STEADY SNOW TO SNOW SQUALLS AND INTERMITTENT SHOWERS. THE GUSTY WINDS WILL MAKE BLOWING AND DRIFTING SNOW ANOTHER PROBLEM FOR TRAVELERS ON THURSDAY. THERE WILL BE 2 TO 3 INCHES OF SNOW OVERNIGHT...AND ANOTHER INCH OR SO WILL ACCUMULATE DURING THE MORNING HOURS ON THURSDAY. AFTER 1 PM ON THURSDAY...THE SNOW WILL BECOME PREDOMINANTLY LAKE EFFECT SNOW. THE LAKE EFFECT SNOW SHOWERS WILL DEPOSIT ANOTHER 3 TO 6 INCHES OF SNOW OVER MCKEAN COUNTY FROM 1 PM THURSDAY TO 1 PM FRIDAY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. LAKE EFFECT SNOW SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE INTENSE ENOUGH TO DROP SEVERAL INCHES IN LOCALIZED AREAS. USE CAUTION WHEN TRAVELING. $$ PAZ006-010>012-017-018-024-025-033-034-240500- /O.NEW.KCTP.SN.Y.0002.051124T0200Z-051124T1800Z/ POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE- CAMBRIA-BLAIR-SOMERSET-BEDFORD- 338 PM EST WED NOV 23 2005 ...SNOW ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 1 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 1 PM EST THURSDAY. LIGHT SNOW WILL MOVE IN THIS EVENING FROM THE WEST AND WILL LAST INTO THURSDAY MORNING. WHILE THE SNOW WILL NOT BE EXTREMELY HEAVY...THE FIRST SNOW OF THE YEAR CAN CREATE EXTRA TRAVEL HEADACHES...ESPECIALLY WHEN THERE ARE MANY MORE TRAVELERS ON THE ROADS. AN ARCTIC COLD FRONT WITH VERY GUSTY WINDS WILL MOVE THROUGH AROUND OR JUST AFTER SUNRISE ON THURSDAY...AND TURN THE LIGHT STEADY SNOW TO SNOW SQUALLS AND INTERMITTENT SHOWERS. THE GUSTY WINDS WILL MAKE BLOWING AND DRIFTING SNOW ANOTHER PROBLEM FOR TRAVELERS ON THURSDAY. SNOW WILL ACCUMULATE 1 TO 3 INCHES DURING THE LATE EVENING AND OVERNIGHT...AND ANOTHER INCH OR SO WILL ACCUMULATE DURING THE MORNING HOURS ON THURSDAY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ DANGELO/RXR
2 follow-up statements
000 WWUS41 KCTP 240229 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 929 PM EST WED NOV 23 2005 PAZ004-241030- /O.CON.KCTP.LE.W.0002.051124T1800Z-051125T1800Z/ /O.CON.KCTP.SN.Y.0002.000000T0000Z-051124T1800Z/ WARREN- 929 PM EST WED NOV 23 2005 ...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT FROM 1 PM THURSDAY TO 1 PM EST FRIDAY... ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THURSDAY... A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT FROM 1 PM THURSDAY TO 1 PM EST FRIDAY. A SNOW ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THURSDAY. LIGHT SNOW WILL CONTINUE INTO THURSDAY MORNING. WHILE THE SNOW WILL NOT BE EXTREMELY HEAVY OVERNIGHT...THE FIRST SNOW OF THE YEAR CAN CREATE EXTRA TRAVEL HEADACHES...ESPECIALLY WHEN THERE ARE MANY MORE TRAVELERS ON THE ROADS. AN ARCTIC COLD FRONT WITH VERY GUSTY WINDS WILL MOVE THROUGH AROUND SUNRISE ON THURSDAY...AND TURN THE LIGHT STEADY SNOW TO SNOW SQUALLS AND INTERMITTENT SNOW SHOWERS. THE STRONG AND GUSTY WEST WINDS WILL MAKE BLOWING AND DRIFTING SNOW ANOTHER PROBLEM FOR TRAVELERS ON THURSDAY AND INTO FRIDAY. THE SNOW TONIGHT WILL AMOUNT TO 2 TO 3 INCHES...AND ANOTHER INCH OR SO WILL ACCUMULATE DURING THE MORNING HOURS ON THURSDAY. AFTER 1 PM ON THURSDAY...THE SNOW WILL BECOME PREDOMINANTLY LAKE EFFECT SNOW. THE LAKE EFFECT SNOW SQUALLS WILL DEPOSIT UP TO ANOTHER FOOT OF SNOW OVER WARREN COUNTY FROM 1 PM THURSDAY TO 1 PM FRIDAY. THEREFORE A LAKE EFFECT SNOW WARNING IS IN EFFECT FROM 1 PM THURSDAY THROUGH 1 PM FRIDAY. A LAKE EFFECT SNOW WARNING MEANS SIGNIFICANT AMOUNTS OF LAKE EFFECT SNOW ARE FORECAST...MAKING TRAVEL VERY HAZARDOUS. LAKE EFFECT SNOW SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE INTENSE ENOUGH TO DROP 1 TO SEVERAL INCHES OF SNOW PER HOUR FOR SEVERAL HOURS. VISIBILITIES VARY GREATLY AND CAN DROP TO ZERO WITHIN MINUTES. TRAVEL IS STRONGLY DISCOURAGED. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND A CELLULAR PHONE IN YOUR VEHICLE IN CASE OF AN EMERGENCY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ PAZ005-241030- /O.CON.KCTP.SN.Y.0002.000000T0000Z-051124T1800Z/ /O.CON.KCTP.LE.Y.0002.051124T1800Z-051125T1800Z/ MCKEAN- 929 PM EST WED NOV 23 2005 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THURSDAY... ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT FROM 1 PM THURSDAY TO 1 PM EST FRIDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THURSDAY. A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT FROM 1 PM THURSDAY TO 1 PM EST FRIDAY. LIGHT SNOW WILL CONTINUE INTO THURSDAY MORNING. WHILE THE SNOW WILL NOT BE EXTREMELY HEAVY...THE FIRST SNOW OF THE YEAR CAN CREATE EXTRA TRAVEL HEADACHES...ESPECIALLY WHEN THERE ARE MANY MORE TRAVELERS ON THE ROADS. AN ARCTIC COLD FRONT WITH VERY GUSTY WINDS WILL MOVE THROUGH AROUND SUNRISE ON THURSDAY...AND TURN THE LIGHT STEADY SNOW TO SNOW SQUALLS AND INTERMITTENT SNOW SHOWERS. THE STRONG AND GUSTY WEST WINDS WILL MAKE BLOWING AND DRIFTING SNOW ANOTHER PROBLEM FOR TRAVELERS ON THURSDAY. THERE WILL BE 2 TO 3 INCHES OF SNOW OVERNIGHT...AND ANOTHER INCH OR SO WILL ACCUMULATE DURING THE MORNING HOURS ON THURSDAY. AFTER 1 PM ON THURSDAY...THE SNOW WILL BECOME PREDOMINANTLY LAKE EFFECT SNOW. THE LAKE EFFECT SNOW SQUALLS WILL DEPOSIT ANOTHER 3 TO 6 INCHES OF SNOW OVER MCKEAN COUNTY FROM 1 PM THURSDAY TO 1 PM FRIDAY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. LAKE EFFECT SNOW SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE INTENSE ENOUGH TO DROP SEVERAL INCHES IN LOCALIZED AREAS. USE CAUTION WHEN TRAVELING. $$ PAZ006-010>012-017-018-024-025-033-034-241030- /O.CON.KCTP.SN.Y.0002.000000T0000Z-051124T1800Z/ POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE- CAMBRIA-BLAIR-SOMERSET-BEDFORD- 929 PM EST WED NOV 23 2005 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THURSDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THURSDAY. LIGHT SNOW WILL CONTINUE INTO THURSDAY MORNING. WHILE THE SNOW WILL NOT BE EXTREMELY HEAVY...THE FIRST SNOW OF THE YEAR CAN CREATE EXTRA TRAVEL HEADACHES...ESPECIALLY WHEN THERE ARE MANY MORE TRAVELERS ON THE ROADS. AN ARCTIC COLD FRONT WITH VERY GUSTY WINDS WILL MOVE THROUGH AROUND OR JUST AFTER SUNRISE ON THURSDAY...AND TURN THE LIGHT STEADY SNOW TO SNOW SQUALLS AND INTERMITTENT SNOW SHOWERS. THE STRONG AND GUSTY WEST WINDS WILL MAKE BLOWING AND DRIFTING SNOW ANOTHER PROBLEM FOR TRAVELERS ON THURSDAY. SNOW WILL ACCUMULATE 1 TO 3 INCHES OVERNIGHT...AND ANOTHER INCH OR SO WILL ACCUMULATE DURING THE MORNING HOURS ON THURSDAY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ DANGELO
000 WWUS41 KCTP 240850 WSWCTP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 350 AM EST THU NOV 24 2005 PAZ004-241700- /O.CAN.KCTP.SN.Y.0002.000000T0000Z-051124T1800Z/ /O.CON.KCTP.LE.W.0002.051124T1800Z-051125T1800Z/ WARREN- 350 AM EST THU NOV 24 2005 ...SNOW ADVISORY IS CANCELLED... ...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 PM EST FRIDAY... A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 PM EST FRIDAY. LIGHT SNOW WILL GIVE WAY TO NUMEROUS SNOW SHOWERS AND LOCALIZED HEAVY LAKE EFFECT SQUALLS BY THIS AFTERNOON AS AN ARCTIC COLD FRONT SWEEPS INTO THE REGION. IN ADDITION TO THE SNOW...STRONG GUSTY WINDS WILL MAKE BLOWING AND DRIFTING A PROBLEM FOR TRAVELERS TODAY INTO FRIDAY. THE LAKE EFFECT SNOW SHOWERS AND SQUALLS ARE EXPECTED TO BE RATHER PROLONGED...LASTING INTO FRIDAY. SOME AREAS COULD VERY WELL SEE IN EXCESS OF A FOOT OF SNOW...ESPECIALLY IN THE NORMAL SNOW BELT AREAS OF WESTERN WARREN COUNTY. A LAKE EFFECT SNOW WARNING MEANS SIGNIFICANT AMOUNTS OF LAKE EFFECT SNOW ARE FORECAST...MAKING TRAVEL VERY HAZARDOUS. LAKE EFFECT SNOW SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE INTENSE ENOUGH TO DROP LOCALIZED AMOUNTS OF 1 TO SEVERAL INCHES OF SNOW PER HOUR FOR SEVERAL HOURS. VISIBILITIES VARY GREATLY AND CAN DROP TO ZERO WITHIN MINUTES. TRAVEL IS STRONGLY DISCOURAGED. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND A CELLULAR PHONE IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ PAZ005-241700- /O.CAN.KCTP.SN.Y.0002.000000T0000Z-051124T1800Z/ /O.CON.KCTP.LE.Y.0002.051124T1800Z-051125T1800Z/ MCKEAN- 350 AM EST THU NOV 24 2005 ...SNOW ADVISORY IS CANCELLED... ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 PM EST FRIDAY... A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 PM EST FRIDAY. LIGHT SNOW WILL GIVE WAY TO NUMEROUS SNOW SHOWERS AND LOCALIZED HEAVY LAKE EFFECT SQUALLS BY THIS AFTERNOON AS AN ARCTIC COLD FRONT SWEEPS INTO THE REGION. IN ADDITION TO THE SNOW...STRONG GUSTY WINDS WILL MAKE BLOWING AND DRIFTING A PROBLEM FOR TRAVELERS TODAY INTO FRIDAY. THE LAKE EFFECT SNOW SHOWERS AND SQUALLS ARE EXPECTED TO BE RATHER PROLONGED...LASTING INTO FRIDAY. ACCUMULATIONS ON THE ORDER OF 3 TO 6 INCHES CAN BE EXPECTED BEFORE SNOW SHOWERS BEGIN TO TAPER OFF FRIDAY. LOCALIZED HIGHER AMOUNTS WILL BE POSSIBLE OVER WESTERN PORTIONS OF MCKEAN COUNTY. A LAKE EFFECT SNOW ADVISORY MEANS LAKE EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. LAKE EFFECT SNOW SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE INTENSE ENOUGH TO DROP SEVERAL INCHES IN LOCALIZED AREAS. USE CAUTION WHEN TRAVELING. $$ PAZ006-010>012-017-018-024-025-033-034-241000- /O.CAN.KCTP.SN.Y.0002.000000T0000Z-051124T1800Z/ POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE- CAMBRIA-BLAIR-SOMERSET-BEDFORD- 350 AM EST THU NOV 24 2005 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE SNOW ADVISORY. LIGHT SNOW WILL CONTINUE TO TAPER OFF TO JUST A FEW SCATTERED SNOW SHOWERS OR FLURRIES EARLY TODAY. SOME SPOTTY FREEZING DRIZZLE WILL ALSO BE POSSIBLE. $$ LA CORTE
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this snow advisory went out at Nov 23, 9:52 AM EST, 5 hours 46 minutes earlier.
Area forecast discussion, Nov 23, 9:52 AM EST, 5 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 952 AM EST WED NOV 23 2005 .SHORT TERM (REST OF TODAY)... WILL SEND ANOTHER UPDATE LATE MORNING...ONCE LAKE EFFECT BAND IS GONE. LAKE EFFECT BAND MOVING...SO NOT A LOT OF ACCUMULATION...BUT TRAFFIC THE DAY BEFORE THANKSGIVING IS NORMALLY VERY HEAVY...THUS ONLY A DUSTING TO AN INCH OF CONCERN. BAND SHOULD FALL APART...AS RIDGE BUILDS IN THIS AFT. ...GENERAL THINKING ON UPCOMING SYSTEM... VERY STRONG WARM ADVECTION...FOLLOWED BY RAPID HEIGHT FALLS. WILL HAVE TO WATCH FOR DAMAGING WINDS AND SQUALLS...AS PAST EXPERIENCE WITH SUCH SYSTEMS IS THAT EVEN SEVERE STORMS CAN OCCUR...IF ENOUGH MOIST AIR IS PULLED NORTHWARD. IN THIS CASE...NOT LIKELY...BUT STILL CONCERN ABOUT SQUALLS AND STRONG WINDS...ALTHOUGH BULK OF SQUALLS MAY BE NORTH OF US...HAVE NOT LOOKED AT NEW DATA/RUNS YET. LAKE EFFECT COULD LINGER WELL INTO FRIDAY...AS LAKES ARE STILL QUITE WARM...AND WINDS ALOFT ARE EVEN MORE NW BY THEN. && .PREVIOUS DISCUSSION... (ISSUED 655 AM EST WED NOV 23 2005) SHORT TERM (REST OF TODAY)... UPDATE ISSUED TO ACCOUNT FOR ADVISORY IN THE LAURELS EXPIRING. NO OTHER CHANGES MADE. LA CORTE PREVIOUS DISCUSSION... (ISSUED 451 AM EST WED NOV 23 2005) SHORT TERM (TODAY AND THANKSGIVING)... CHILLY AND BREEZY NIGHT IN PLACE WITH LAKE STREAMERS MEANDERING ABOUT THE REGION. ADVISORY FOR THE LAURELS WILL BE ALLOWED TO EXPIRE AS THE RIDGE BUILDS IN AND BOTH CHANGES THE BEST OVER LAKE TRAJECTORIES AND CAUSES INVERSION HEIGHT TO LOWER. A RELATIVELY TRANQUIL DAY WILL BE IN PLACE FOR THE HOLIDAY TRAVELERS BEFORE AN ARCTIC FRONT BRINGS A CHANGE FOR THE WORSE LATER TONIGHT AND ESPECIALLY THANKSGIVING DAY INTO FRIDAY. BITTER CHILL AND A STRONG WEST TO WSW FLOW WILL POUR INTO THE REGION AND BRING SOME LIGHT SNOWS INITIALLY...THEN POSSIBLY A ROUND OF SNOW SQUALLS WITH THE ARCTIC FRONT AS IT PASSES THROUGH THE REGION. IT POINTS TO A LESS THAN IDEAL DAY FOR HOLIDAY TRAVELERS. ISSUED A LAKE EFFECT SNOW WATCH FOR WARREN COUNTY FOR A POSSIBLE LONG DURATION EVENT STARTING DURING THE DAY THURS. MODELS DRIVE AN ARCTIC FRONT ACROSS THE REGION DURING THE MORNING. OUTPUT SUGGESTS WE GROW SOME RESPECTABLE COLD SEASON INSTABILITY WITH PROGGED TOTAL TOTALS FROM THE MID 40S TO LOWER 50S FROM CENTRAL PA NORTHWARD...AND 850-700MB LAPSE RATES EXCEEDING 8C/KM. WOULD NOT BE SURPRISED TO SEE THUNDER SQUALLS ACCOMPANY THE FRONT. ETA/GFS AND SREFS ALL PROCEED TO DEVELOP A STRONG WESTERLY FLOW...SOME 2-3 STD DEV ABOVE NORMAL WHICH THEY PERSIST INTO AT LEAST FRIDAY MORNING. THE FETCH ACQUIRES ENOUGH OF AN OVER LAKE TRAJECTORY TO PUT WARREN COUNTY IN THE CROSS HAIRS FOR A POTENTIAL SIG LAKE EFFECT EVENT. UPSLOPE AREAS OF THE LAURELS WILL ALSO HAVE TO BE WATCHED...BUT AT THIS TIME AM THINKING MAINLY ADVISORY TYPE SNOWS AS THERE SHUD NOT BE A SIG CONTRIBUTION FROM THE LAKES GIVEN THE EXPECTED FLOW. ALSO STRONG WINDS WILL CREATE THE POSSIBILITY OF CONSIDERABLE BLOWING AND DRIFTING AS WELL AS SIGNIFICANTLY REDUCED VISIBILITIES. LA CORTE LONG TERM (FRIDAY THROUGH TUESDAY)... ONCE WE WEATHER THE ARCTIC BLAST...SOME MODERATION LOOKS TO BE IN THE CARDS. THE SFC HIGH SLIPS OFF TO OUR EAST BY SATURDAY...AND 500 HEIGHTS RECOVER TO 5700+ BY EARLY IN THE NEW WORK WEEK...ACCORDING TO THE 00Z GFS. THE CONFIDENCE IN A SIG WARM UP IS LOW HOWEVER AS 18Z MREF WAS NOT NEARLY AS AGGRESSIVE IN BUILDING THE ERN HGHTS. IT INDICATED A NOSE OF COLD AIR HANGING TOUGH OVER THE NERN US...AND GIVEN THE COMPLEX UPPER PATTERN ADVERTISED IN THE OPERATIONAL GFS...WOULD NOT BE SURPRISED TO SEE THE WARM UP NOT MATERIALIZE. THE COMPLEX SPILT FLOW ADVERTISED IS NOTORIOUSLY HANDLED POORLY BY SHORT RANGE MODELS. LA CORTE AVIATION... LAKE EFFECT RESULTING IN MVFR CIGS OVR THE ALLEGHENY MTNS THIS AM WITH LOCALIZED IFR VIS IN NARROW SNOW BANDS. HI PRES PRES RIDGE BUILDS INTO THE REGION BY LATE AM...BRINGING AN END TO THE LAKE EFFECT AND A RETURN TO VFR CONDITIONS. INTENSIFYING LO PRES APPROACHING FROM THE GRT LKS WILL RESULT IN A PERIOD OF LIGHT SNOW FOR THE REGION OVERNIGHT. EXPECT MVFR CONDITIONS TO DEVELOP FIRST OVR THE LAUREL HIGHLANDS ARND 00Z...THEN SPREAD EAST TO THE SUSQ VALL ARND MIDNIGHT. KF && .CTP WATCHES/WARNINGS/ADVISORIES... LAKE EFFECT SNOW WATCH FOR PAZ004 FROM 7 AM THURSDAY TO 1 PM FRIDAY. && SHORT TERM...MARTIN
Hazardous weather outlook, Nov 23, 5:06 AM EST, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 506 AM EST WED NOV 23 2005 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-241015- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 506 AM EST WED NOV 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH FRIDAY A STRONG COLD FRONT WILL CROSS THE REGION THANKSGIVING DAY...BRINGING SNOW SHOWERS AND LOCALIZED HEAVY SQUALLS. AREAS DOWNWIND FROM LAKE ERIE...AS WELL AS THE HIGH TERRAIN OF THE LAUREL HIGHLANDS...COULD SEE SEVERAL INCHES OF SNOW AS WELL AS GREATLY REDUCED VISIBILITIES IN SNOW AND BLOWING SNOW. TRAVEL WILL BE POTENTIALLY HAZARDOUS. EXPECT THE INCLEMENT CONDITIONS TO LAST THROUGH FRIDAY. SATURDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Nov 23, 12:53 PM EST, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 1253 PM EST WED NOV 23 2005 PAZ005-024-033-232130- MCKEAN-CAMBRIA-SOMERSET- 1253 PM EST WED NOV 23 2005 ...SIGNIFICANT SNOW POSSIBLE LATE THURSDAY AND FRIDAY... COLD AIR FLOWING OVER THE RELATIVELY MILD GREAT LAKES WILL RESULT IN PERSISTENT SNOW SHOWERS OVER THE ALLEGHENY MOUNTAINS THURSDAY AND FRIDAY. A SIGNIFICANT ACCUMULATION IS POSSIBLE BY THE TIME THE SNOW TAPERS OFF LATE FRIDAY. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. MARTIN
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 23, 4:58 AM EST | Lake Effect Snow Watch | CTP | Warren | 11 hr |
| Nov 23, 3:38 PM EST | Lake Effect Snow Warning | CTP | Warren | 8 days |
| Nov 23, 3:38 PM EST | Lake Effect Snow Advisory | CTP | McKean | 45 hr |
Nearby
Snow Advisories in Pennsylvania, 2005Every snow advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.